Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 13, NWS Norman, OK

April 13, 2019Atoka County, Oklahoma

NWS Norman, OK issued this river flood warning at Apr 13, 2019, 8:42 PM CDT for Atoka County, Oklahoma. It took effect at Apr 14, 2019, 8:00 AM CDT. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2019, 8:42 PM CDT (01:42 UTC)
In effect from
Apr 14, 2019, 8:00 AM CDT
Expired
Apr 17, 2019, 1:27 AM CDT
In force
65 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.60 ft at Apr 15, 2019, 4:00 AM CDT.

actionminormoderate101520253004/1404/1504/1604/1704/18
Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

939 
WGUS84 KOUN 140142
FLSOUN
Flood Statement
National Weather Service Norman OK
842 PM CDT Sat Apr 13 2019

OKC005-140942-
/O.NEW.KOUN.FL.W.0013.190414T1447Z-190417T0627Z/
/CANO2.1.ER.190414T1447Z.190415T1800Z.190417T0027Z.NO/
842 PM CDT Sat Apr 13 2019

* At  7:30 PM Saturday the stage was 14.9 feet. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage late 
  Sunday morning and crest near 28.7 feet early Monday afternoon. The
  Clear Boggy Creek will fall below flood stage Tuesday evening. 
  
* Impact...At 29.0 feet...Creek levels rise to three feet higher than
  flood stage in western Atoka County and the northeastern edge of 
  Bryan County. High stages on small feeder streams result in even 
  greater depths to mainstem bottomlands near their points of entry 
  into Clear Boggy Creek. Croplands...pastures...and some secondary
  rural roads are flooded. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
8 follow-up statements
048 
WGUS84 KOUN 140718
FLSOUN
Flood Statement
National Weather Service Norman OK
218 AM CDT Sun Apr 14 2019

OKC005-141517-
/O.EXT.KOUN.FL.W.0013.190414T1300Z-190417T0945Z/
/CANO2.1.ER.190414T1300Z.190415T1800Z.190417T0345Z.NO/
218 AM CDT Sun Apr 14 2019

...Flood Warning extended until late Tuesday night...
 
The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* from this morning to late Tuesday night...or until the warning is 
  cancelled. 
  
* At  1:30 AM Sunday the stage was 22.6 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage mid 
  Sunday morning and crest near 28.7 feet early Monday afternoon. The
  Clear Boggy Creek will fall below flood stage late Tuesday evening.
  
  
* Impact...At 29.0 feet...Creek levels rise to three feet higher than
  flood stage in western Atoka County and the northeastern edge of 
  Bryan County. High stages on small feeder streams result in even 
  greater depths to mainstem bottomlands near their points of entry 
  into Clear Boggy Creek. Croplands...pastures...and some secondary
  rural roads are flooded. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$

Mahale
372 
WGUS84 KOUN 141424
FLSOUN
Flood Statement
National Weather Service Norman OK
924 AM CDT Sun Apr 14 2019

OKC005-142224-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1245Z/
/CANO2.1.ER.190414T1455Z.190415T1200Z.190416T0645Z.NO/
924 AM CDT Sun Apr 14 2019

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* until Tuesday morning...or until the warning is cancelled. 
  
* At  8:30 AM Sunday the stage was 25.8 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will rise above flood stage late 
  Sunday morning and crest near 27.5 feet mid Monday morning. The 
  Clear Boggy Creek will fall below flood stage early Tuesday 
  morning. 
  
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher 
  than flood stage in western Atoka County and extreme northeastern 
  Bryan County.  High stages on small feeder streams could  result in
  even greater depths to mainstem bottomlands near their points of 
  entry into Clear Boggy Creek. Croplands...pastures...and some 
  secondary rural roads are affected. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
953 
WGUS84 KOUN 141911
FLSOUN
Flood Statement
National Weather Service Norman OK
211 PM CDT Sun Apr 14 2019

OKC005-150310-
/O.CON.KOUN.FL.W.0013.000000T0000Z-190416T1245Z/
/CANO2.1.ER.190414T1456Z.190415T1200Z.190416T0645Z.NO/
211 PM CDT Sun Apr 14 2019

The Flood Warning continues for
  The Clear Boggy Creek near Caney. 
  
* until Tuesday morning...or until the warning is cancelled. 
  
* At  1:30 PM Sunday the stage was 26.3 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek will continue rising and crest 
  near 27.5 feet mid Monday morning. The Clear Boggy Creek will fall 
  below flood stage early Tuesday morning. 
  
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher 
  than flood stage in western Atoka County and extreme northeastern 
  Bryan County.  High stages on small feeder streams could  result in
  even greater depths to mainstem bottomlands near their points of 
  entry into Clear Boggy Creek. Croplands...pastures...and some 
  secondary rural roads are affected. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
622 
WGUS84 KOUN 150124
FLSOUN
Flood Statement
National Weather Service Norman OK
824 PM CDT Sun Apr 14 2019

OKC005-150923-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1500Z/
/CANO2.1.ER.190414T1456Z.190415T0600Z.190416T0900Z.NO/
824 PM CDT Sun Apr 14 2019

...Flood Warning extended until Tuesday morning...
 
The Flood Warning continues for
  The Clear Boggy Creek near Caney 
  
* until Tuesday morning...or until the warning is cancelled. 
  
* At  7:30 PM Sunday the stage was 26.5 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is near crest and will begin 
  falling early Monday morning. The Clear Boggy Creek will fall below
  flood stage early Tuesday morning. 
  
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher 
  than flood stage in western Atoka County and extreme northeastern 
  Bryan County.  High stages on small feeder streams could  result in
  even greater depths to mainstem bottomlands near their points of 
  entry into Clear Boggy Creek. Croplands...pastures...and some 
  secondary rural roads are affected. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
153 
WGUS84 KOUN 150817
FLSOUN
Flood Statement
National Weather Service Norman OK
317 AM CDT Mon Apr 15 2019

OKC005-151617-
/O.CON.KOUN.FL.W.0013.000000T0000Z-190416T1500Z/
/CANO2.1.ER.190414T1456Z.190415T0730Z.190416T0900Z.NO/
317 AM CDT Mon Apr 15 2019

The Flood Warning continues for
  the Clear Boggy Creek near Caney 
  
* until Tuesday morning...or until the warning is cancelled. 
  
* At  2:30 AM Monday the stage was 26.6 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek is near crest and will begin 
  falling mid Monday morning. The Clear Boggy Creek will fall below 
  flood stage early Tuesday morning. 
  
* Impact...At 27.0 feet...Creek levels rise to slightly above 
  bankfull stages in western Atoka County and the northeastern edge 
  of Bryan County. High stages on small feeder streams result in even
  greater depths to mainstem bottomlands near their points of entry 
  into Clear Boggy Creek. Only croplands...pastures...and some 
  secondary rural roads are affected. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$

Mahale
637 
WGUS84 KOUN 151512
FLSOUN
Flood Statement
National Weather Service Norman OK
1012 AM CDT Mon Apr 15 2019

OKC005-152311-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1536Z/
/CANO2.1.ER.190414T1456Z.190415T1030Z.190416T0936Z.NO/
1012 AM CDT Mon Apr 15 2019

...Flood Warning extended until Tuesday morning...
 
The Flood Warning continues for
  The Clear Boggy Creek near Caney 
  
* until Tuesday morning...or until the warning is cancelled. 
  
* At 9:30 AM Monday the stage was 26.5 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...A broad crest is occurring on the Clear Boggy Creek and 
  the creek is forecast to begin falling Monday afternoon. The Clear 
  Boggy Creek will fall below flood stage early Tuesday morning. 
  
* Impact...At 27.0 feet...Creek levels rise to slightly above 
  bankfull stages in western Atoka County and the northeastern edge 
  of Bryan County. High stages on small feeder streams result in even
  greater depths to mainstem bottomlands near their points of entry 
  into Clear Boggy Creek. Only croplands...pastures...and some 
  secondary rural roads are affected. 
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
177 
WGUS84 KOUN 151915
FLSOUN
Flood Statement
National Weather Service Norman OK
215 PM CDT Mon Apr 15 2019

OKC005-160314-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1000Z/
/CANO2.1.ER.190414T1456Z.190415T1030Z.190416T0400Z.NO/
215 PM CDT Mon Apr 15 2019

The Flood Warning continues for
  the Clear Boggy Creek near Caney 
  
* until late tonight...or until the warning is cancelled. 
  
* At 1:30 PM Monday the stage was 26.3 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 26.0 feet. 
  
* Forecast...The Clear Boggy Creek has crested and will continue to 
  fall. The Clear Boggy Creek will fall below flood stage late Monday
  evening.
 
&&
 
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
      3416 9608 3425 9626

$$
834 
WGUS84 KOUN 152328
FLSOUN
Flood Statement
National Weather Service Norman OK
628 PM CDT Mon Apr 15 2019

OKC005-152358-
/O.CAN.KOUN.FL.W.0013.000000T0000Z-190416T1000Z/
/CANO2.1.ER.190414T1456Z.190415T1030Z.190415T2051Z.NO/
628 PM CDT Mon Apr 15 2019

The Flood Warning is cancelled for
  The Clear Boggy Creek near Caney. 
  
* At 5 PM Monday the stage was 25.6 feet.
  
* Flood stage is 26.0 feet.
  
* Forecast: The Clear Boggy Creek has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:19 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 6:19 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
619 PM CDT Sat Apr 13 2019

.DISCUSSION...

&&

.AVIATION...
For the 00z TAFs:

MVFR ceilings and visibility could approach or barely reach IFR
through about mid-evening, and then conditions will improve as the
band of rain moves east. Thunder is unlikely now as instability
has decreased. Strong winds will begin to decrease this evening as
well and eventually fall below 10 knots later tonight. Western TAF
sites will see winds switch around to southerly by late tomorrow.

&&

.PREV DISCUSSION... /issued 323 PM CDT Sat Apr 13 2019/

DISCUSSION...
Main changes to the forecast were minor spatiotemporal adjustments
to evening/overnight period as system departs, and reacting to the
potential for a slightly slower progression of mid-week system.

Relatively long duration moderate-heavy rain led to enough
rainfall (~2-3 inches) in portions of southwest Oklahoma and
western north Texas that a few rivers may rise to action or flood
levels. See Hydrological Statements and Flood Warnings for more
information. It's worth noting, MRMS QPE is closest to
observations, with dual-pol and legacy both at least double and
clearly unrepresentative. Aside from rises on main stems, any
ongoing overland flooding should be minor and additional light
amounts should not be of significant concern.

Quasi-stationary synoptic surface front early today has accelerated
northward as a warm front across the Sabine River and lower
Mississippi valleys. This is well to our south, of course, but it is
in response to a deep amplified trough moving east across the
region. Warm/moist advection and isentropic ascent atop the colder
airmass resulted in some fairly robust convective elements
earlier in Texas. The trend has been for these to move north,
weaken, and merge resulting in more of a stratiform scenario. Some
lightning will continue to be possible across mainly southern
Oklahoma through the afternoon where weak MUCAPE is present from
parcels originating around 700-mb. This potential will decrease
this evening.

Stronger/deeper isentropic ascent is expected to shift east early
this evening and so will the bulk of the rain. However, high
probabilities will linger until later tonight as TROWAL and
associated mid-level warm advection/ascent is oriented roughly near
and parallel to I-44.

Wind gusts up to around 40-45 mph will continue to be a concern
through the evening as gradient tightens in response deepening
surface low tracks through the Arklatex region. Winds should subside
by around or shortly after midnight, so at this time we won't make
changes to the Wind Advisory.

The amplified upper flow pattern continues next week, and a period
of significant mid-level height rises with ridging moving in
signals warmer temperatures. Another strong mid-latitude system
will arrive Wednesday. Low-level trajectories through the gulf and
up through Texas into our area may be favorable for at least
modest moisture return, especially if the slower trend in the
ECMWF/EPS and GFS-FV3 are correct. The general pattern would
suggest some concern for severe thunderstorms along and ahead of
sharpening dryline and/or synoptic front, primarily across central
Oklahoma and eastward as it appears now. We'll monitor trends and
provide more details as confidence increases.

Wind and RH combination as the system departs late Wednesday and
Thursday raises concerns for fire spread. Fuels are greening up,
however. West-central and northwest Oklahoma could still be
vulnerable since they haven't received much rain. We'll also watch
trends for the possibility of elevated fire weather conditions.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  49  37  62  47 / 100  90   0   0
Hobart OK         46  34  63  46 / 100  60   0   0
Wichita Falls TX  49  37  63  48 / 100 100   0   0
Gage OK           50  30  68  44 /  60  10   0   0
Ponca City OK     52  37  63  46 /  70  40   0   0
Durant OK         56  40  63  46 / 100 100   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until midnight CDT tonight for OKZ023>032-035>048-
     050>052.

TX...Wind Advisory until midnight CDT tonight for TXZ083>090.

&&

06/26/12
Hazardous weather outlook, Apr 13, 6:15 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
615 PM CDT Sat Apr 13 2019

OKZ004>048-050>052-TXZ083>090-142315-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
615 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Heavy Rainfall...
Heavy rainfall may lead to localized flooding, especially across
southern Oklahoma and north Texas.

.Strong Winds...
North winds at 25 to 35 mph with gusts up to 50 mph are expected
across southern Oklahoma and north Texas through the mid to late
evening.

.Frost and Freeze...
A freeze will be possible across western Oklahoma by early Sunday
morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a chance of thunderstorms Wednesday of next week,
primarily across central and eastern Oklahoma. Strong to severe
thunderstorms are possible.

.Fire Weather...
Elevated Fire Weather conditions will be possible on Wednesday and
Thursday of next week, primarily across western Oklahoma and
adjacent parts of north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 13, 5:02 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     NON-TSTM WND DMG TEMPLE                  34.27N 98.23W
04/13/2019                   COTTON             OK   BROADCAST MEDIA

            ROOF BLOWN OFF RESTAURANT IN TEMPLE.

&&

ZWINK
Local storm report, Apr 13, 5:11 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND DMG 1 N BURKBURNETT         34.09N 98.56W
04/13/2019                   WICHITA            TX   PUBLIC

            POWER LINES DOWN IN BURKBURNETT. PICTURE ON TWITTER.

&&

ZWINK
Local storm report, Apr 13, 5:22 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     NON-TSTM WND GST VELMA                   34.46N 97.67W
04/13/2019  M68 MPH          STEPHENS           OK   MESONET

            MESONET MEASUREMENT

&&

ZWINK
Local storm report, Apr 13, 5:41 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     NON-TSTM WND GST 4 WNW RUSH SPRINGS      34.80N 98.02W
04/13/2019  M58 MPH          GRADY              OK   MESONET

&&

BRB
Local storm report, Apr 13, 7:08 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     NON-TSTM WND DMG 2 S MOORE               35.31N 97.49W
04/13/2019                   CLEVELAND          OK   LAW ENFORCEMENT

            DAMAGE TO CONSTRUCTION SCAFFOLDING AT SW 34 OVERPASS OVER
            I35. REPORT THROUGH OHP.

&&

ZWINK
Local storm report, Apr 13, 7:09 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG 2 S MOORE               35.31N 97.49W
04/13/2019                   CLEVELAND          OK   LAW ENFORCEMENT

            DAMAGE TO CONSTRUCTION SCAFFOLDING AT SW 34 OVERPASS OVER
            I35. REPORT THROUGH OHP. CORRECTED TIME.

&&

ZWINK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:14 AM CDTRiver Flood WarningOUNPottawatomie, Seminole22 hr
Apr 14, 9:17 AM CDTRiver Flood WarningOUNComanche, Cotton3 days

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.